Alert archive / Tennessee / Flash Flood Warnings in 1997

Flash Flood Warning 14, NWS Nashville, TN

March 1, 1997Cheatham County, Dickson County, Robertson County, Tennessee

NWS Nashville, TN issued this flash flood warning at Mar 1, 1997, 10:09 PM CST for Cheatham County, Dickson County, Robertson County, Tennessee. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Mar 1, 1997, 10:09 PM CST (04:09 UTC)
Expired
Mar 2, 1997, 2:15 AM CST
In force
4 hr
Issued by
NWS Nashville, TN
Area
Whole counties

Counties Cheatham County, TN, Dickson County, TN, Robertson County, TN

The radar

The Nashville radar (KOHX), 49 km from the middle of the area, began a volume at 04:10 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Nashville Metro, TN (KBNA), launched 00:00Z, 4.2 hours before the alert went out and 50 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Nashville Metro, TN at 00:00Z on 1997-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 769 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Nashville Metro, TN at 00:00Z on 1997-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 207 square meters per square second.1939587897117Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
769 J/kg
Mixed-layer CIN
-13 J/kg
Mixed-layer LCL
1269 m above ground
0-6 km bulk shear
64 kt
0-1 km storm-relative helicity
207 m²/s²
0-3 km storm-relative helicity
330 m²/s²
Significant tornado parameter
0.9
Supercell composite
5.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
TTAA00 KBNA 020411
FFWBNA
TNC021-043-083-085-147-165-005-020815-
 
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE NASHVILLE TN
1009 PM CST SAT MAR 1 1997
 
THE NATIONAL WEATHER SERVICE IN NASHVILLE HAS ISSUED A
FLASH FLOOD WARNING EFFECTIVE UNTIL  215 AM CST
FOR PEOPLE IN THE FOLLOWING LOCATIONS...
 
IN MIDDLE TENNESSEE
 
   ...CHEATHAM COUNTY...DICKSON COUNTY...HOUSTON COUNTY
   ...HUMPHREYS COUNTY...ROBERTSON COUNTY...SUMNER COUNTY
 
IN WEST TENNESSEE
 
   ...BENTON COUNTY
 
AT 1005 PM CST DOPPLER WEATHER RADAR INDICATED NUMEROUS THUNDERSTORMS
MOVING THROUGH NORTHERN MIDDLE TENNESSEE. THESE STORMS ARE PASSING
OVER AN AREA THAT HAS ALREADY RECEIVED HEAVY RAINFALL FROM EARLIER
STORMS.  ADDITIONAL RAINFALL WILL LIKELY CAUSE FLASH FLOODING.
 
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE
THE DANGERS OF FLOODS AND FLASH FLOODS.  IF FLASH FLOODING IS
OBSERVED...ACT QUICKLY.  MOVE UP TO ESCAPE FLOOD WATERS.  DO
NOT STAY IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
 
BOYD

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before this flash flood warning went out at Mar 1, 7:45 PM CST, 2 hours 24 minutes earlier.

Area forecast discussion, Mar 1, 7:45 PM CST, 2 hours 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
745 PM CST SAT MAR 1 1997

STUFF OCCURRG JUST AHEAD OF CDFNT IN AREA OF GUD INSTBLTY.  XPCT
STUFF TO MOV OVR HERE TO LATR TNGT W/CDNFT. XPCT CDFNT BNA VCNTY
ARND 12Z.  TEMPS LUKG GUD.  LUKS LK ADJUSTMTS NEEDD FOR WATCH ONLY
ATTM.

In the hours before

Local storm report, Mar 1, 4:20 PM CST, 5 hours 49 minutes before
PRELIMINARY LOCAL STORM REPORT...UPDATED...
NATIONAL WEATHER SERVICE NASHVILLE TN
350 PM CST SAT MAR 1 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0630 AM    CAMDEN AND BIG SANDY      TN   FLOODING
03/01/97   BENTON                         WATER OVER ROAD ALONG HIGHWAY
                                          69 NORTH. REPORTED BY LOCAL
                                          LAW ENFORCEMENT AGENCY

0630 AM    DICKSON                   TN   FLOODING
03/01/97   DICKSON                        WATER OVER ROAD IN DICKSON.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT.

0640 AM    COUNTYWIDE                TN   FLOODING
03/01/97   CHEATHAM                       MUD AND ROCK SLIDES DUE TO
                                          FLOODING ALONG HIGHWAY 49 NEAR
                                          PETWAY. ONE TO TWO FEET OF
                                          WATER ACROSS COUNTY. REPORTED
                                          BY LOCAL LAW ENFORCEMENT

0645 AM     10SW SPRINGFIELD         TN   FLOODING
03/01/97    ROBERTSON                     WATER OVER ROAD ON HIGHWAY 49.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0700 AM     COUNTYWIDE               TN   FLOODING
03/01/97    DECATUR                       WIDESPREAD FLOODING AND WATER
                                          OVER ROADS. REPORTED BY LOCAL
                                          LAW ENFORCEMENT

0710 AM     10SW LINDEN              TN   .75 HAIL
03/01/97    PERRY                         REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0720 AM     LINDEN                   TN   .75 HAIL
03/01/97    PERRY                         REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0750 AM    LINDEN                    TN   .75 HAIL
03/01/97   HICKMAN                        REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0835 AM    5SW FRANKLIN              TN   HOME DAMAGED AND TREE DOWNED.
03/01/97   WILLIAMSON                     REPORTED BY LOCAL LAW
                                          ENFORCEMENT

1120 AM    COUNTYWIDE                TN   FLOODING
03/01/97   STEWART                        WIDESPREAD FLOODING WITH ONE
                                          TO TWO FEET OF WATER ACROSS
                                          COUNTY. REPORTED BY LOCAL
                                          LAW ENFORCEMENT

0143 PM    COUNTYWIDE                TN   FLOODING
03/01/97   STEWART                        WIDESPREAD FLOODING IN BUMPUS
                                          MILLS AND BIG ROCK. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0300 PM    COUNTYWIDE                TN   FLOODING
03/01/97   MONTGOMERY                     WIDESPREAD FLOODING ACROSS COUNTY.
                                          SEVERAL ROADS AND STREETS CLOSED
                                         IN AND NEAR CLARKSVILLE.
                                         REPORTED BY LOCAL LAW
                                         ENFORCEMENT.
Local storm report, Mar 1, 4:24 PM CST, 5 hours 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST SAT MAR 1 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0105 AM    5SW WAYNESBORO            TN   WIND DAMAGE AND 1.00 INCH HAIL
03/01/97   WAYNE                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0140 AM    5E WAYNESBORO             TN   TORNADO
03/01/97   WAYNE                          TWO INJURIES AND SEVERAL MOBILE
                                          HOMES DAMAGED/DESTROYED. TWO
                                          HOMES DAMAGED AND SEVERAL
                                          VEHICLES AND TREES DOWNED.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT
0142 AM    NW LAWRENCE               TN   TORNADO
03/01/97   LAWRENCE                       ONE HOME DESTROYED AND
                                          SEVERAL TREES DOWNED. REPORTED
                                          BY LOCAL LAW ENFORCEMENT

0200 AM     NAPIER                   TN   TORNADO
03/01/97    LEWIS                         SEVERAL HOMES DAMAGED AND A
                                          BARN DESTROYED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0212 AM     SPRING HILL              TN   WIND DAMAGE
03/01/97    MAURY                         FEW TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0215 AM     2N SPRING HILL           TN   WIND DAMAGE
03/01/97    WILLIAMSON                    FEW TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0310 AM     5W DOVER                 TN   .75 HAIL
03/01/97    STEWART                       REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0347 AM   5N GALLATIN                TN   WIND DAMAGE
03/01/97  SUMNER                          MANY TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT
0410 AM   SUGARTREE                    TN     WIND DAMAGE
03/01/97  BENTON                              FEW TREES DOWNED. REPORTED
                                              BY LOCAL LAW ENFORCEMENT

0410 AM   SUGARTREE                    TN     WIND DAMAGE
03/01/97  BENTON                              FEW TREES DOWNED. REPORTED
                                              BY LOCAL LAW ENFORCEMENT

0415 AM   WAVERLY                      TN     .75 HAIL
03/01/97  HUMPHREYS                           REPORTED BY LOCAL LAW
                                              ENFORCEMENT

0420 AM   WESTMORELAND                 TN     WIND DAMAGE
03/01/97  SUMNER                              MOBILE HOME DAMAGED AND ROOF
                                              BLOWN OFF HOME. REPORTED BY
                                              LOCAL LAW ENFORCEMENT

0445 AM    NRN MACON                   TN     WIND DAMAGE
03/01/97   MACON                              FEW TREES DOWNED. REPORTED BY
                                              LOCAL LAW ENFORCEMENT
TROUTMAN
Local storm report, Mar 1, 4:26 PM CST, 5 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST SAT MAR 1 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0105 AM    5SW WAYNESBORO            TN   WIND DAMAGE AND 1.00 INCH HAIL
03/01/97   WAYNE                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0140 AM    5E WAYNESBORO             TN   TORNADO
03/01/97   WAYNE                          TWO INJURIES AND SEVERAL MOBILE
                                          HOMES DAMAGED/DESTROYED. TWO
                                          HOMES DAMAGED AND SEVERAL
                                          VEHICLES AND TREES DOWNED.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT
0142 AM    NW LAWRENCE               TN   TORNADO
03/01/97   LAWRENCE                       ONE HOME DESTROYED AND
                                          SEVERAL TREES DOWNED. REPORTED
                                          BY LOCAL LAW ENFORCEMENT

0200 AM     NAPIER                   TN   TORNADO
03/01/97    LEWIS                         SEVERAL HOMES DAMAGED AND A
                                          BARN DESTROYED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0212 AM     SPRING HILL              TN   WIND DAMAGE
03/01/97    MAURY                         FEW TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0215 AM     2N SPRING HILL           TN   WIND DAMAGE
03/01/97    WILLIAMSON                    FEW TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0310 AM     5W DOVER                 TN   .75 HAIL
03/01/97    STEWART                       REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0347 AM   5N GALLATIN                TN   WIND DAMAGE
03/01/97  SUMNER                          MANY TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT
0410 AM   SUGARTREE                  TN     WIND DAMAGE
03/01/97  BENTON                            FEW TREES DOWNED. REPORTED
                                            BY LOCAL LAW ENFORCEMENT

0410 AM   SUGARTREE                  TN     WIND DAMAGE
03/01/97  BENTON                            FEW TREES DOWNED. REPORTED
                                            BY LOCAL LAW ENFORCEMENT

0415 AM   WAVERLY                    TN     .75 HAIL
03/01/97  HUMPHREYS                         REPORTED BY LOCAL LAW
                                            ENFORCEMENT

0420 AM   WESTMORELAND               TN     WIND DAMAGE
03/01/97  SUMNER                            MOBILE HOME DAMAGED AND ROOF
                                            BLOWN OFF HOME. REPORTED BY
                                            LOCAL LAW ENFORCEMENT

0445 AM    NRN MACON                 TN     WIND DAMAGE
03/01/97   MACON                            FEW TREES DOWNED. REPORTED BY
                                            LOCAL LAW ENFORCEMENT
TROUTMAN
Local storm report, Mar 1, 4:27 PM CST, 5 hours 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NASHVILLE TN
300 PM CST SAT MAR 1 1997

TIME(CST)  .....CITY LOCATION..... STATE  ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0105 AM    5SW WAYNESBORO            TN   WIND DAMAGE AND 1.00 INCH HAIL
03/01/97   WAYNE                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0140 AM    5E WAYNESBORO             TN   TORNADO
03/01/97   WAYNE                          TWO INJURIES AND SEVERAL MOBILE
                                          HOMES DAMAGED/DESTROYED. TWO
                                          HOMES DAMAGED AND SEVERAL
                                          VEHICLES AND TREES DOWNED.
                                          REPORTED BY LOCAL LAW
                                          ENFORCEMENT
0142 AM    NW LAWRENCE               TN   TORNADO
03/01/97   LAWRENCE                       ONE HOME DESTROYED AND
                                          SEVERAL TREES DOWNED. REPORTED
                                          BY LOCAL LAW ENFORCEMENT

0200 AM     NAPIER                   TN   TORNADO
03/01/97    LEWIS                         SEVERAL HOMES DAMAGED AND A
                                          BARN DESTROYED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0212 AM     SPRING HILL              TN   WIND DAMAGE
03/01/97    MAURY                         FEW TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0215 AM     2N SPRING HILL           TN   WIND DAMAGE
03/01/97    WILLIAMSON                    FEW TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0310 AM     5W DOVER                 TN   .75 HAIL
03/01/97    STEWART                       REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0347 AM   5N GALLATIN                TN   WIND DAMAGE
03/01/97  SUMNER                          MANY TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT
0410 AM   SUGARTREE                  TN   WIND DAMAGE
03/01/97  BENTON                          FEW TREES DOWNED. REPORTED
                                          BY LOCAL LAW ENFORCEMENT

0410 AM   SUGARTREE                  TN   WIND DAMAGE
03/01/97  BENTON                          FEW TREES DOWNED. REPORTED
                                          BY LOCAL LAW ENFORCEMENT

0415 AM   WAVERLY                    TN   .75 HAIL
03/01/97  HUMPHREYS                       REPORTED BY LOCAL LAW
                                          ENFORCEMENT

0420 AM   WESTMORELAND               TN   WIND DAMAGE
03/01/97  SUMNER                          MOBILE HOME DAMAGED AND ROOF
                                          BLOWN OFF HOME. REPORTED BY
                                          LOCAL LAW ENFORCEMENT

0445 AM    NRN MACON                 TN   WIND DAMAGE
03/01/97   MACON                          FEW TREES DOWNED. REPORTED BY
                                          LOCAL LAW ENFORCEMENT
TROUTMAN
Local storm report, Mar 1, 4:40 PM CST, 5 hours 29 minutes before
TNZ-005-006-012315-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CST SAT MAR 1 1997

...THE FLASH FLOOD WARNINGS FOR STEWART AND MONTGOMERY COUNTIES
HAVE EXPIRED...
THE SHOWERS AND THUNDERSTORMS RESPONSIBLE FOR THE WIDESPREAD
FLOODING THROUGH THIS AFTERNOON HAVE MOVED NORTH INTO KENTUCKY.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF MIDDLE TENNESSEE
THROUGH SUNDAY.

TROUTMAN
Local storm report, Mar 1, 4:44 PM CST, 5 hours 25 minutes before
TNZ-005-006-012315-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE NASHVILLE TN
440 PM CST SAT MAR 1 1997

...THE FLASH FLOOD WARNINGS FOR STEWART AND MONTGOMERY COUNTIES
HAVE EXPIRED...
THE SHOWERS ANDL THUNDERSTORMS RESPONSIBLE FOR THE WIDESPREAD
FLOODING THROUGH THIS AFTERNOON HAVE MOVED NORTH INTO KENTUCKY.
A FLASH FLOOD WATCH REMAINS IN EFFECT FOR ALL OF MIDDLE TENNESSEE
THROUGH SUNDAY.

TROUTMAN

The office that day

Everything else NWS Nashville, TN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 1, 8:49 PM CSTFlash Flood WarningOHXStewart3 hr
Mar 1, 8:53 PM CSTTornado WarningOHXStewart52 min
Mar 1, 9:13 PM CSTFlash Flood WarningOHXMontgomery3 hr
Mar 1, 9:40 PM CSTSevere Thunderstorm WarningOHXMontgomery35 min
Mar 1, 9:42 PM CSTSevere Thunderstorm WarningOHXBenton33 min
Mar 1, 9:45 PM CSTSevere Thunderstorm WarningOHXHouston, Humphreys45 min
Mar 1, 9:54 PM CSTSevere Thunderstorm WarningOHXCheatham, Dickson, Robertson51 min
Mar 1, 10:09 PM CSTFlash Flood WarningOHXBenton, Houston, Humphreys4 hr
Mar 1, 10:09 PM CSTFlash Flood WarningOHXSumner4 hr
Mar 1, 10:29 PM CSTSevere Thunderstorm WarningOHXBenton, Decatur46 min
Mar 1, 10:38 PM CSTSevere Thunderstorm WarningOHXDavidson, Sumner67 min
Mar 1, 10:52 PM CSTSevere Thunderstorm WarningOHXHumphreys53 min
Mar 1, 11:04 PM CSTTornado WarningOHXDecatur41 min
Mar 1, 11:13 PM CSTSevere Thunderstorm WarningOHXBenton32 min
Mar 1, 11:24 PM CSTSevere Thunderstorm WarningOHXHumphreys, Perry51 min
Mar 1, 11:41 PM CSTFlash Flood WarningOHXStewart6 hr
Mar 1, 11:47 PM CSTSevere Thunderstorm WarningOHXDickson, Hickman43 min
Mar 1, 11:57 PM CSTFlash Flood WarningOHXSumner6 hr
Mar 1, 11:57 PM CSTFlash Flood WarningOHXMontgomery6 hr
Mar 2, 12:27 AM CSTSevere Thunderstorm WarningOHXPerry48 min
Mar 2, 12:44 AM CSTFlash Flood WarningOHXDavidson, Wilson6 hr
Mar 2, 2:03 AM CSTFlash Flood WarningOHXDecatur4 hr
Mar 2, 2:09 AM CSTFlash Flood WarningOHXBenton, Dickson, Houston, Humphreys, Stewart6 hr
Mar 2, 2:09 AM CSTFlash Flood WarningOHXCheatham, Robertson6 hr
Mar 2, 3:04 AM CSTFlash Flood WarningOHXBenton6 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXCheatham, Dickson, Hickman, Houston, Humphreys, Montgomery and 1 more8 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXDavidson, Macon, Robertson, Sumner8 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXBenton, Decatur, Perry8 hr
Mar 2, 10:03 AM CSTFlash Flood WarningOHXStewart8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXLawrence, Lewis, Wayne8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXGiles, Lincoln, Marshall, Maury8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXRutherford, Wilson8 hr
Mar 2, 10:18 AM CSTFlash Flood WarningOHXBedford, Moore8 hr
Mar 2, 5:45 PM CSTFlash Flood WarningOHXRutherford, Wilson12 hr
Mar 2, 5:45 PM CSTFlash Flood WarningOHXGiles, Lawrence, Lewis, Maury, Wayne12 hr
Mar 2, 5:45 PM CSTFlash Flood WarningOHXBedford, Lincoln, Marshall, Moore12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXCheatham, Dickson, Houston, Montgomery, Robertson, Stewart12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXDavidson, Macon, Sumner12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXHickman, Williamson12 hr
Mar 2, 5:52 PM CSTFlash Flood WarningOHXHumphreys, Perry12 hr

Nearby

Flash Flood Warnings in Tennessee, 1997Every flash flood warning in 1997

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.